View Full Version : Vyvanse: High dose, tolerance, withdrawal, quitting


ShootingStarX
05-15-17, 04:12 AM
Hi, long time lurker here.
Tl;dr at bottom (after all this is add forums, we need it :p)

I was been diagnosed with ADHD-PI about 9 months ago. Tried Ritalin. Hated it. Went onto Vyvanse. For a period of time it turned my life around! Started with 30mg, but that quickly became one and a half a day, then it became two a day and then all in the span of 2 months, I was being prescribed 70mg. 70mg was the sweet spot for a while. Energy, motivation, euphoria, sociability. I started taking a bit more every now and then and had tolerance breaks every now and then.

Cut to about 3 months ago. Life was going pretty badly and lots of stuff needed to get done. 70mg was now my minimum though most days would be 100-140. Now I'm productive af, doing more than 2 people could do in a day and more. ****! - there's still heaps of uni work to do though..

Cut 2 weeks. Now I'm at 210mg (3x 70mg) daily to keep up. On a few days I went to 280mg, on one day I consumed 350mg. Had no really bad side effects, just the usual unpleasant; jitteriness, bruxism, tachycardia, diaphoresis, xerostomia, reduced appetite and sometimes insomnia. However the comedowns - a f***ing nightmare; anxiety, depression, dysphoria, irritability, lack of focus, fatigue, and any sort of social interaction was the last thing on my mind. Luckily I get out of all those symptoms with my little valium pill.

Cut 4 weeks. I quit valium cold turkey and suddenly 200mg+ has no effect except increase heart rate. I was like "WTF that's so much Vyvanse, I should at least feel something!" Nope. F***ing valium withdrawals. I go through about 2 weeks of hell withdrawing, taking 70mg Vyvanse on some days, but most days, nothing at all.

A few days of experimenting with 30mg DXM doses for tolerance. No improvement. Chelated magnesium doesn't seem to help either.

2 weeks of the worst of the withdrawals are over. Back to 100mg+ of Vyvanse a day. It's barely doing anything now though. Take cap, motivation increases 3%, energy 3%, euphoria 0%, focus 10%. 2 weeks of trying to get an effect and barely any success. Taking nothing just barely feels different from a 100-140mg dose. "F***", I think, "this med really helped me, now I've ruined it".

For the last month I've been Vyvanse free. Except for a few 100mg+ days. If that gives me any effect at all, it's miniscule. Even going 200mg+ doesn't really impact anything. I lack energy and motivation and I feel like my brain power is only 70% of what it once was, pre-Vyvanse. Oh, and the anhedonia and apathy of quitting is awful. I wish I could get the positives of Vyvanse back and feel normal (not ****) again being clean. HOW DO I DO THIS?

I'm afraid to talk to my psychologist or psychiatrist about this because I'm afraid they will no longer prescribe Vyvanse. It is EXTREMELY helpful for me when I don't abuse it but I doubt I'll get another script if they find out this.

Got stuff to do atm. Going to edit this later for readability.
Thanks if you help.

Tl;dr: abused large amount of Vyvanse over several months. Tolerance is so high, 100mg+ provides little to no effect. When sober I feel very lethargic, depressed, apathetic. How do I feel better while off and how can I make Vyvanse work for me again?

Little Missy
05-15-17, 09:49 AM
Take it as prescribed. Period.

Pilgrim
05-15-17, 11:43 AM
Stop abusing it. I've been tempted. Side effects aside, if these medications are taken as prescribed it's the subtle effects that are the best. Quit the Valium to. I hope you succeed mate. Goodluck.

Pilgrim
05-15-17, 11:53 AM
This is my experience. You can develop some tolerance but major tolerance is a furphy. Higher doses, more chance of abuse, also major side effects.

I've taken Stimulints for over 5 years. Some on this forum lots longer. I take 40 mg a day. I found this is the level if I don't want to experience major issues. What made me decide on this level was really that I wasn't getting much more at higher doses.

Other side effects. Vasoconstriction and psychosis. Used well these ubstances can be great at dealing with inability to focus, staying on task, depression and follow through. But you can't ask these drugs to do more than they can. I found learning as much about ADD and these drugs really helpful. Goodluck

ShootingStarX
05-15-17, 04:10 PM
I amphetawrote way too much.

Oops haha.

Take it as prescribed. Period.

If 140mg doesn't effect me, taking my prescribed 70mg isn't exactly going to help is it


Stop abusing it. I've been tempted. Side effects aside, if these medications are taken as prescribed it's the subtle effects that are the best. Quit the Valium to. I hope you succeed mate. Goodluck.

I'm not abusing Vyvanse nor will again. Already off the Valium - awful withdrawal.


I have two questions really:

How long must I abstain from Vyvanse until my prescribed dose of 70mg gives therapeutic effects again?
How do I ameliorate the lack of energy and slow thinking that quitting Vyvanse caused?

Little Missy
05-15-17, 04:39 PM
Ask your doctor.

sarahsweets
05-15-17, 04:49 PM
Hi, long time lurker here.
Tl;dr at bottom (after all this is add forums, we need it :p)

I was been diagnosed with ADHD-PI about 9 months ago. Tried Ritalin. Hated it. Went onto Vyvanse. For a period of time it turned my life around! Started with 30mg, but that quickly became one and a half a day, then it became two a day and then all in the span of 2 months, I was being prescribed 70mg. 70mg was the sweet spot for a while. Energy, motivation, euphoria, sociability. I started taking a bit more every now and then and had tolerance breaks every now and then.

Cut to about 3 months ago. Life was going pretty badly and lots of stuff needed to get done. 70mg was now my minimum though most days would be 100-140. Now I'm productive af, doing more than 2 people could do in a day and more. ****! - there's still heaps of uni work to do though..

Cut 2 weeks. Now I'm at 210mg (3x 70mg) daily to keep up. On a few days I went to 280mg, on one day I consumed 350mg. Had no really bad side effects, just the usual unpleasant; jitteriness, bruxism, tachycardia, diaphoresis, xerostomia, reduced appetite and sometimes insomnia. However the comedowns - a f***ing nightmare; anxiety, depression, dysphoria, irritability, lack of focus, fatigue, and any sort of social interaction was the last thing on my mind. Luckily I get out of all those symptoms with my little valium pill.
No matter how you justify it, this is drug seeking/misusing/abusing behavior. Sure you can say you know your body well enough to know what works but it doesnt matter. It wouldnt matter to the cops or your doctor either.



A few days of experimenting with 30mg DXM doses for tolerance. No improvement. Chelated magnesium doesn't seem to help either.

DXM has never been recommended or approved for use in potentiating amphetamines or trying to alter one's tolerance.


2 weeks of the worst of the withdrawals are over. Back to 100mg+ of Vyvanse a day. It's barely doing anything now though. Take cap, motivation increases 3%, energy 3%, euphoria 0%, focus 10%. 2 weeks of trying to get an effect and barely any success. Taking nothing just barely feels different from a 100-140mg dose. "F***", I think, "this med really helped me, now I've ruined it".

For the last month I've been Vyvanse free. Except for a few 100mg+ days. If that gives me any effect at all, it's miniscule. Even going 200mg+ doesn't really impact anything. I lack energy and motivation and I feel like my brain power is only 70% of what it once was, pre-Vyvanse. Oh, and the anhedonia and apathy of quitting is awful. I wish I could get the positives of Vyvanse back and feel normal (not ****) again being clean. HOW DO I DO THIS?

I'm afraid to talk to my psychologist or psychiatrist about this because I'm afraid they will no longer prescribe Vyvanse. It is EXTREMELY helpful for me when I don't abuse it but I doubt I'll get another script if they find out this.

You have basically decided to be your own doctor and treat yourself however you see fit when it comes to vyvanse. It seems like you are confusing how well the drug works with how it makes you feel. If you are even able to take something in the future as prescribed, I recommend trying something other than vyvanse.

Be very careful
05-25-17, 12:21 PM
This is my experience. You can develop some tolerance but major tolerance is a furphy. Higher doses, more chance of abuse, also major side effects.


FURPHY I love Aussies!